Singulair: Hi there My husband has... - Asthma UK communi...

Asthma UK community forum
14,107 members19,398 posts

Singulair

Hidden
Hidden

Hi there

My husband has today been prescribed Singular as his symptoms were worsening significantly. (He also takes Symbicort and Salbutamol.)

We were just wondering how long it is likely to be before the Singulair makes any difference to his symptoms (if at all!)

Thanks very much

H

11 Replies
oldestnewest
Hidden
Hidden

Not sure, not had asthma myself long but I would recoment sending a message to one of the asthma nurses on this sight and they will reply soon,unless someone sends you a message.xxx

Hidden
Hidden

I responded to this quite quickly (5 or so days) and although my asthma symptoms didn't improve greatley, i no longer get any mucus at all. I guess its differnt with everyone but i would try it out until your reviewed as it may take longer to have n effect on differnt people!

Hidden
Hidden

I asked my GP for singulair, he didn't want to give me it, but I started to notice a benefit within the week. I had a persistent cough that would last for two days after exercise, so give up exercise or try the tablets, no contests for the GP. I wouldn't want to go back to the days without them. I was given them towards the end of may, and my asthma got better, but the last 3 weeks hasn't been good. I can still do what I want without any problems, just wake at night, and falling PF values.

Good luck, and hope it makes a difference for you.

Chris

P.S. Don't bother emailing the asthma team, they never respond, if you want to know something phone.

Hidden
Hidden

I'm on Singulair. When I was started on it, my consultant said that if it was going to work for me (it's one of those drugs that apparently either really works or really doesn't work, not much in-between) it would work within a month.

I'm afraid I can't remember how long it took to work (but must have been within the month) and I had many other medication changes around the same time so it's a bit difficult to say what made the difference, but as far as I'm concerned it worked well (or the combination worked) and I wouldn't be without it now.

Hidden
Hidden

Hi

Singulair has made a world of difference for both my daughter and me- however I must add that we both have mild asthma that is exercise induced only. It does kick in fairly quickly - I no longer need salbutamol and whilst it is only licensed with the use of concomitant seretide or equivalent I no longer take that ( my choice and against medical advice I hasten to add - want to reduce drugs to a minimum). I would say it worked within 14 days and it was a hugely noticeable improvement. Really hope it works for your husband - all the best with that. x

Hidden
Hidden

I am on Singulair and have been since May 2008....I think it works, but then I have brittle asthma and my asthma is up and down like a yo yo, but in saying that my GP and nurses will not take me off it....It's good if it works for you.....

If you need any advice do email or phone the asthma advice line from here they are good and I have emailed them on many occasions and always got a response within a few days...

Take care

Hidden
Hidden

Thank you very much for the responses - much appreciated!!

Hidden
Hidden

Singulair

Generally as I understan it, the med can take upto 3 month for full effect....

That said when I started after a week-fortnight I felt some relief and that was a turning point - well actually it was the only improvement I had seen for months!!!

Amazing if it works for you!

Hidden
Hidden

Side effects of Singulair

My husband has been taking the Singulair for about six weeks now and has suddenly starting getting crippling abdominal cramps. I note that abdominal pain is one of the possible side effects listed. Does anyone have any experience of this, and if so, is it possible that it could have taken this long for the side effects to start?

Thanks!

H

Hidden
Hidden

I think it is possible for side effects to suddenly occur even after you have been on medication for a while. I took singulair and it caused me trouble with my joints after I had been on it about 9 months. I have had to swop to Accolate instead which is a pain to get hold of and I don't think it works as well for my hayfever.

I hope your husband finds a solution to his problem.

Em

x

Hidden
Hidden

I think it is possible for side effects to suddenly occur even after you have been on medication for a while. I took singulair and it caused me trouble with my joints after I had been on it about 9 months. I have had to swop to Accolate instead which is a pain to get hold of and I don't think it works as well for my hayfever.

I hope your husband finds a solution to his problem.

Em

x

You may also like...